| Model Number |
OMS-XB1 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/18/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, intra-operatively of a laparoscopic totally extraperitoneal hernia repair, while in the extraperitoneal space, the balloon popped while being inflated.The case was continued.There was no patient injury.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.Three devices were received for evaluation.Two were opened by the account with the appropriate packaging.One was sealed with the appropriate.Visual inspection noted visual inspection of the sealed device noted that the packpackagingaging was opened and the balloon, obturator, converter doors, main valve seal and insufflation bulb was intact.Visual inspection of the opened devices noted that the balloons were broken at the distal end.The main valve seals and converter doors were intact.The insufflation bulbs were not received.The obturators were received.Functional testing of the sealed device found, when using the returned insufflation bulb, the balloon was inflated, it was properly formed and no leaks detected.The converter doors moved and locked in place properly.Functional testing of the opened devices found that the balloons could not be inflated due to the hole at the distal end.The converter doors move freely and were secured in place.It was reported that the balloon was broken.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur when contact is made with a sharp surgical instrument during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: care must be exercised during insertion of the balloon as well as during the course of the procedure to avoid damaging the balloon with other instruments.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: g3 correction: h3 h3 evaluation summary: medtronic conducted an investigation based upon all information received.Three devices were received for evaluation.Two were opened by the account with the appropriate packaging.One was sealed with the appropriate packaging.Visual inspection of the sealed device noted that the packaging was opened and the balloon, obturator, converter doors, main valve seal, and insufflation bulb were intact.Visual inspection of the opened devices noted that the balloons were broken at the distal end.The main valve seals and converter doors were intact.The insufflation bulbs were not received.The obturators were received.Functional testing of the sealed device found, when using the returned insufflation bulb, the balloon was inflated, it was properly formed and no leaks detected.The converter doors moved and locked in place properly.Functional testing of the opened devices found that the balloons could not be inflated due to the hole at the distal end.The converter doors move freely and were secured in place.It was reported that the balloon was broken.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur when contact is made with a sharp surgical instrument during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: care must be exercised during insertion of the balloon as well as during the course of the procedure to avoid damaging the balloon with other instruments.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.